MAUDE Adverse Event Report: HERAEUS MEDICAL COMPONENTS BARD SOLO PLUS HYBRID GUIDEWIRE; UROLOGY GUIDEWIRE

HERAEUS MEDICAL COMPONENTS BARD SOLO PLUS HYBRID GUIDEWIRE; UROLOGY GUIDEWIRE
Model Number HW35SS
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing and inspection records did not identify any contributing factors to the failure reported.All inspection results were recorded within the specification limits.The device was received for evaluation.Results of the evaluation confirmed coating was missing.Additional information provided by the customer states that "during the case the physician mistakenly put the needle and guidewire between bladder and rectum.When he found it and withdrew the guidewire through a metal cannula, the guidewire was broken.The physician think this case may be his mishandling." the patient has recovered.The product ifu cautions the user to "carefully read and understand instructions, intended use, warnings, contraindications and precautions noted in this instructions for use (ifu) manual.Failure to do so may result in complications." the ifu also includes the warning, " do not withdraw the guidewire through a metal cannula or needle.Withdrawal through a metal device may result in disposition of these materials in the urinary system and destruction and/or separation of the outer polymer jacket requiring retrieval.Extreme caution should be observed when used with one-wall puncture style needle." this event happened in japan.If additional information is received, a supplemental report will be filed.This submission does not constitute a determination or admission that the device has malfunctioned or that the device was related to a death or injury.
 
Event or Problem Description
It was reported that "the the surface of the guidewire was flake while manipulating the device, and a flaked piece was remaining in the patient.A laparotomy was performed to remove the remaining.".

Brand Name
BARD SOLO PLUS HYBRID GUIDEWIRE
Common Device Name
UROLOGY GUIDEWIRE
Manufacturer (Section D)
HERAEUS MEDICAL COMPONENTS
2605 fernbrook lane n, suite j
plymouth MN 55447
MDR Report Key7503889
Report Number2135342-2018-00001
Device Sequence Number16660920
Product Code EZB
UDI-Device Identifier00816840020296
UDI-Public(01)00816840020296(17)200126(10)MO43771
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/26/2020
Device Model NumberHW35SS
Device Lot NumberMO43771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;